Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 50, NWS Lincoln, IL

September 12, 2008Peoria County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this flash flood warning at Sep 12, 2008, 11:09 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2008, 11:09 PM CDT (04:09 UTC)
Expired
Sep 13, 2008, 7:07 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 7:00 AM CDTHEAVY RAIN 3.312 Sse Peoria, IL3.31 INCHES OF RAIN IN THE PAST 24 HOURS. 2.25 INCHES OF THAT FELL BETWEEN 10 PM AND 11 PM.
Sep 13, 7:00 AM CDTHEAVY RAIN 3.31Peoria, IL3.31 INCHES OF RAIN IN THE PAST 24 HOURS. 2.25 INCHES OF THAT FELL BETWEEN 10 PM AND 11 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 130409
FFWILX
ILC143-179-203-130700-
/O.NEW.KILX.FF.W.0050.080913T0409Z-080913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
  EASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...

* UNTIL 200 AM CDT.

* AT 1059 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM IN THE CITY OF PEORIA. DOPPLER RADAR   
  HAS ESTIMATED TWO TO THREE INCHES OF RAIN SINCE 10 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PEORIA...
BELLEVUE...CREVE COEUR...EAST PEORIA...GERMANTOWN HILLS...METAMORA...
SPRING BAY...WASHINGTON AND WEST PEORIA.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 84 AND 97.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 8.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 4085 8923 4085 8924 4084 8924 4064 8940
      4064 8981 4083 8966 4093 8922 4092 8918

$$
BARKER
3 follow-up statements
000 
WGUS73 KILX 130612
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
112 AM CDT SAT SEP 13 2008

ILC143-179-203-130700-
/O.CON.KILX.FF.W.0050.000000T0000Z-080913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEORIA-TAZEWELL-WOODFORD-
112 AM CDT SAT SEP 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
EASTERN PEORIA...NORTHWESTERN WOODFORD AND NORTHERN TAZEWELL
COUNTIES...

AT 104 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
WAS CONTINUING IN THE PEORIA METRO AREA AS WELL AS IN GERMANTOWN
HILLS FROM THE TORRENTIAL RAINFALL WHICH MOVED THROUGH THOSE AREAS
OVER THE PAST SEVERAL HOURS. ALTHOUGH THE EXCESSIVE RAINFALL HAS
MOVED NORTH OF THE AREA...THE FLASH FLOOD THREAT CONTINUES. 

LOCATIONS IN THE WARNING INCLUDE... SPRING BAY...METAMORA... 
GERMANTOWN HILLS AND PEORIA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4085 8923 4085 8924 4084 8924 4074 8933
      4066 8966 4083 8966 4093 8921 4092 8918

$$

SMITH
000 
WGUS53 KILX 130656
FFWILX
ILC143-179-203-131300-
/O.EXT.KILX.FF.W.0050.000000T0000Z-080913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
  EASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...

* UNTIL 800 AM CDT.

* AT 152 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
  WAS CONTINUING FRM THE EXCESSIVE RAINFALL WHICH OCCURRED LATE 
  FRIDAY NIGHT INTO EARLY THIS MORNING. THE PEORIA METRO AREA AND
  GERMANTOWN HILLS REPORTED WATER STILL COVERING SOME OF THE ROADWAYS
  EARLY THIS MORNING. THESE AREAS RECEIVED IN EXCESS OF 2 INCHES OF
  RAIN IN LESS THAN HOUR LATE LAST NIGHT AND EARLY THIS MORNING. 
  ALTHOUGH THE HEAVY RAINS HAVE SHIFTED TO THE NORTH...THE FLASH FLOOD
  THREAT WILL CONTINUE THROUGH THE EARLY MORNING HOURS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PEORIA...
GERMANTOWN HILLS...METAMORA...SPRING BAY AND WEST PEORIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 4085 8923 4085 8924 4084 8924 4074 8933
      4066 8966 4083 8966 4093 8920 4092 8918

$$

SMITH
000 
WGUS73 KILX 131207
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT SAT SEP 13 2008

ILC143-179-203-131216-
/O.CAN.KILX.FF.W.0050.000000T0000Z-080913T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PEORIA-TAZEWELL-WOODFORD-
707 AM CDT SAT SEP 13 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN PEORIA...
NORTHWESTERN WOODFORD AND NORTHERN TAZEWELL COUNTIES...

THE FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER A HAZARD TO 
TRAVEL. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4085 8923 4085 8924 4084 8924 4074 8933
      4066 8966 4083 8966 4093 8919 4092 8918

$$

SHIMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 8:27 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 12, 8:27 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
827 PM CDT FRI SEP 12 2008

.DISCUSSION...
ISSUED 822 PM CDT FRI SEP 12 2008

LATEST SURFACE ANALYSIS INDICATING A STATIONARY FRONT ACRS ERN
IOWA SWWD THRU NERN KS. A SECOND WEAK SFC TROF/WARM FRONT STRETCHED
FROM WEST TO EAST ALONG THE I-70 CORRIDOR EARLY THIS EVENING. THIS
BOUNDARY WAS THE FOCUS FOR SOME ISOLD THUNDERSTORMS THIS EVENING
A FEW OF WHICH HAD SOME DECENT MID LEVEL ROTATION. WITH THE LOSS OF
DAYTIME HEATING...THE STORMS OVER EXTREME SOUTHERN/SERN IL HAVE
SETTLED DOWN...WITH THE MAIN SUPPORT FOR SHOWERS AND THUNDERSTORMS
FURTHER NORTHWEST TWDS THE STALLED FRONTAL BOUNDARY. THAT WILL BE
THE FOCUS FOR OVERNIGHT RAIN AND THUNDERSTORMS INTO SAT MRNG. THE
CURRENT ZONES HAVE THIS WELL HANDLED WITH THE HIGHEST POPS ACRS
THE NW...AND PROGRESSIVELY LOWER POPS OVER THE SE. WL MAKE SOME
MINOR ADJUSTMENTS TO THE PRECIP WORDING ACRS THE SE...OTHERWISE
THE RMDR OF THE ZONE FORECAST IS IN GOOD SHAPE. SHOULD HAVE THE
UPDATE OUT BY 845 PM.

SMITH
&&

.AVIATION...
ISSUED 554 PM CDT FRI SEP 12 2008

LARGE AREA OF RAIN WITH IFR/MVFR CIGS AND VSBYS WAS LIFTING NORTH
OF THE TAF SITES EARLY THIS EVENING. A WARM FRONT OVR SRN IL IS
EXPECTED TO PUSH NORTH ACRS THE AREA OVERNIGHT BRINGING SCATTERED
SHOWERS TO MAINLY THE NRN PORTION OF THE AREA...ALTHOUGH WL CONT
WITH THE VCSH ACRS THE SOUTH OVERNIGHT. WITH THE TROPICAL AIR
MASS FIRMLY IN PLACE...IT LOOKS AS THOUGH AREAS THAT HAVE SEEN
THEIR CIGS LIFT MAY HAVE LOWER CIGS AND VSBYS DEVELOP LATER TNT
UNTIL THE BNDRY SHIFTS NORTH OF THE AREA. ONCE THE BNDRY LIFTS
INTO NRN IL SAT MRNG...WL HAVE TO DEAL WITH SOME MVFR CIGS BUT
DATA SUGGESTS WE MAY SEE A BREAK DEVELOP IN THE CLOUD DECK BY
LATE MRNG OR EARLY AFTN. HOWEVER...A COLD FRONT...CURRENTLY OUT
OVR IOWA AND NW WISCONSIN WILL EDGE INTO OUR AREA DURING THE
AFTN HOURS BRINGING THE THREAT FOR A LEAST SCATTERED CONVECTION.
SFC WNDS TNT WL BE MAINLY OUT OF THE SE BUT BEGIN TO VEER MORE
INTO THE SOUTH TWDS MRNG AS THE FRONT LIFTS NORTH OF THE AREA.
WIND SPEEDS TNT WL BE LESS THAN 10 KTS...BUT BEGIN TO INCREASE
TO BETWEEN 10 AND 20 KNOTS SATURDAY WITH A FEW GUSTS POSSIBLE
DURING THE LT MRNG AND EARLY AFTN HOURS...ESP IF WE CAN GET
SOME BREAKS IN THE CLOUD COVER.

SMITH
&&

.PREV DISCUSSION...
ISSUED 300 PM CDT FRI SEP 12 2008

SHORT TERM...TONIGHT THROUGH MONDAY...
DEEP TROPICAL SOUTHWESTERLY UPPER FLOW CONTINUES FROM WEST TEXAS
INTO THE CORN BELT THIS AFTERNOON. RAIN HAS BEEN COMMON ACROSS THE
NORTHERN HALF OF ILLINOIS ALONG AND NORTH OF A WARM FRONT THAT
EXTENDS FROM COLUMBIA MISSOURI TO INDIANAPOLIS. AS THE UPPER FLOW
BACKS TONIGHT AND SATURDAY...MOST OF THE STEADY RAIN SHOULD SHIFT
NORTHWARD WITH THE WARM FRONT. HOWEVER...AIRMASS WILL REMAIN VERY
MOIST AND UNCAPPED FURTHER SOUTH...WHICH WILL PROMOTE THUNDERSTORM
DEVELOPMENT ACROSS THE CENTRAL AND EASTERN ILLINOIS THIS EVENING.
SOME INSTABILITY MAY COMBINE WITH ADEQUATE LOW LEVEL SHEAR TO CAUSE
ISOLATED STORMS TO PRODUCE PERHAPS SOME STRONG WINDS UNTIL THE SUN
GOES DOWN. FURTHERN NORTH...THE HEAVIEST QPF WITH THE INITIAL UPPER
SHORTWAVE NOW COMING INTO EASTERN KANSAS WILL BE ACROSS IOWA...
NORTHERN ILLINOIS...AND SOUTHERN WISCONSIN. AS THE ASSOCIATED
SURFACE LOW TRACKS INTO SOUTHERN WISCONSIN SATURDAY AFTERNOON...IT
WILL PUSH A COLD FRONT INTO CENTRAL ILLINOIS WHICH WILL BECOME
STATIONARY SATURDAY NIGHT AND SUNDAY.

THE NHC TRACK FOR HURRICANE IKE TAKES ITS REMAINS TO NORTHWESTERN
ARKANSAS BY 12Z SUNDAY AND FROM THERE IT WILL ACCELERATE
NORTHEASTWARD ALONG THE FRONT ACROSS CENTRAL OR SOUTHERN ILLINOIS.
THEREFORE RAIN WILL BECOME HEAVY BEGINING EARLY SATURDAY EVENING
WELL AHEAD OF IKE AND CONTINUE THROUGH SUNDAY. EXCESSIVE RAINFALL
AMOUNTS APPEAR LIKELY...WITH THE HIGHEST PROBABILITY OF FLOODING
ALONG AND SOUTH OF A JACKSONVILLE TO BLOOMINGTON LINE. THE POTENTIAL
EXISTS FOR STORM TOTAL RAINFALL IN EXCESS OF 5 INCHES NEAR THE
INTERSTATE 55 CORRIDOR BEFORE THE SYSTEM EXITS THE REGION SUNDAY
NIGHT. THE GROUND IN THESE AREAS WILL BE SATURATED FROM RAINFALL
FROM THURSDAY THROUGH SATURDAY...SO BOTH RIVER FLOODING AND FLASH
FLOODING WILL BE POSSIBLE. WITH THIS IN MIND...WILL ISSUE A FLASH
FLOOD WATCH THAT WILL BEGIN 4PM SAT AND EXTEND UNTIL 7 PM SUNDAY.

THE GFS MODEL HAS BEEN A SLOW OUTLIER WITH THE SPEED OF IKE THROUGH
THE OHIO VALLEY...BUT ITS TIMING HAS PRETTY MUCH CAUGHT UP WITH THE
ECMWF AND OTHER DYNAMIC MODELS. THIS SUGGESTS AN END TO THE
PRECIPITATION SUNDAY EVENING. WILL HANG ONTO SLIGHT CHANCE AND
CHANCE POPS THROUGH MONDAY MORNING IN CASE IKE SPRINGS ANY SURPRISES
TIMING-WISE.

LONG TERM...TUESDAY THROUGH FRIDAY...
DRY WEATHER EXPECTED FOR THE MIDDLE THROUGH END OF NEXT WEEK. UPPER
RIDGE WILL BUILD INTO THE WESTERN STATES PLACING THE MIDWEST WITHIN
DRY NORTHWESTERLY FLOW. ONE WAVE WILL MOVE ACROSS SOUTHERN CANADA IN
THE THURSDAY/FRIDAY TIME FRAME...BUT A PERSISTENT SURFACE RIDGE FROM
THE NORTHEAST STATES INTO THE SOUTHERN GREAT LAKES WILL IMPEDE ITS
SOUTHWARD PROGRESS THROUGH THE END OF THE WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ILZ038-042>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Sep 12, 3:36 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT FRI SEP 12 2008

ILZ027>031-036-037-040-041-131100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
336 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A FRONTAL SYSTEM WILL LINGER ACROSS CENTRAL ILLINOIS TODAY...AND
THEN DRIFT NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE...THOUGH NO SEVERE WEATHER IS ANTICIPATED. ANY BRIEF
HEAVY RAINFALL MAY CAUSE SOME ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND
INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL
ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA
THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY
BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT.
MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY
RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS
OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE
RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY
FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>048-053>057-063-131100-
CASS-CHAMPAIGN-CLARK-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-VERMILION-
336 PM CDT FRI SEP 12 2008

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A FRONTAL SYSTEM WILL LINGER ACROSS CENTRAL ILLINOIS TODAY...AND
THEN DRIFT NORTH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE...THOUGH NO SEVERE WEATHER IS ANTICIPATED. ANY BRIEF
HEAVY RAINFALL MAY CAUSE SOME ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND
INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL
ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA
THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY
BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT.
MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY
RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS
OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE
RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY
FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ049>052-061-062-066>068-071>073-131100-
CHRISTIAN-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-
MORGAN-RICHLAND-SANGAMON-SCOTT-SHELBY-
336 PM CDT FRI SEP 12 2008

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A DEVELOPING FRONTAL SYSTEM IS STILL PROVIDING A FOCUS FOR THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS EVENING. THIS
ACTIVITY WILL CONTINUE...AND THOUGH THE MAJORITY OF THE RAINFALL
IS EXPECTED NORTH OF INTERSTATE 72...THERE IS A SLIGHT RISK FOR
SOME SEVERE WEATHER IN SOUTHERN ILLINOIS WHERE THE AIR HAS BECOME
MORE UNSTABLE IN THE AFTERNOON HOURS. VERY ISOLATED DAMAGING WIND
GUSTS ARE THE MAIN THREAT WITH ANY SEVERE STORMS THAT MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT FOCUS FOR STEADY RAINS WILL COME SATURDAY AFTERNOON AND
INTO SUNDAY...AS MOISTURE FROM HURRICANE IKE FLOW INTO CENTRAL
ILLINOIS AND INTERACTS WITH A FRONTAL BOUNDARY. AS A RESULT...PERIODS OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA
THROUGH SUNDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR VALUES MAY
BE ENOUGH TO SUPPORT SOME ISOLATED SEVERE STORMS TOMORROW NIGHT.
MAIN THREAT WILL BE DAMAGING WINDS IN ADDITION TO FLOODING. HEAVY
RAIN WILL BE POSSIBLE AT TIMES FROM THE STORMS. RAINFALL AMOUNTS
OF 2 TO 4 INCHES WILL BE POSSIBLE...WITH LOCALIZED AREAS MAYBE
RECEIVING 6 INCHES OF RAIN. FLOODING WILL BE POSSIBLE...ESPECIALLY
FROM HEAVY RAINS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS EVENING.

HJS

In the hours before

Local storm report, Sep 12, 11:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 PM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      PEORIA                  40.74N 89.61W
09/12/2008                   PEORIA             IL   EMERGENCY MNGR

            SEVERAL STREETS FLOODED. 2-HOUR RAINFALL OF 2.15 INCHES
            AT PEORIA AIRPORT. REPORTED BY PEORIA CITY EOC.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:22 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell, Woodford53 min
Sep 12, 10:33 PM CDTTornado WarningILXMarshall, Peoria, Tazewell, Woodford42 min
Sep 12, 11:14 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford46 min
Sep 12, 11:31 PM CDTTornado WarningILXWoodford44 min
Sep 13, 5:01 PM CDTFlash Flood WarningILXFulton, Mason6 hr
Sep 13, 5:17 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott58 min
Sep 13, 5:33 PM CDTFlash Flood WarningILXSchuyler6 hr
Sep 13, 6:03 PM CDTFlash Flood WarningILXFulton, Marshall, Peoria, Tazewell, Woodford6 hr

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.